MedElevator Войти в исследования
← Поиск публикаций

DOI 10.7759/cureus.102331

Медицинская библиотека · Cureus · 2026

Metronidazole-Induced Encephalopathy in a Patient With Metastatic Cancer.

Sethi Anish K, O'Connor Elizabeth, Upadhyay Kenil, Valent Kyra, Darapaneni Ruchika, Busch Nisha, Marshall Kendal, Arachchi Dewmi S, Roychowdhury Cassiopeia

Клинический случайСтатьяПеревод в очереди

Аннотация

Metronidazole-induced encephalopathy (MIE) is a rare adverse effect from long-term metronidazole use. We describe a patient with metastatic cancer and complicated abscesses on long-term antibiotics who presented to the emergency department with acute encephalopathic features including reported weakness and confusion. Physical examination was remarkable for chronic right-sided weakness from a previous stroke and reported abnormal right-sided finger-to-nose testing, which may have been due to weakness from his prior stroke. Head CT was non-contributory, and brain MRI showed bilateral edema in cerebellar dentate nuclei, suggestive of MIE. We recommend having a low threshold for brain MRI in patients on long-term metronidazole to rule out other diagnoses and, in patients with lasting neurologic deficits, early neurology and palliative care involvement to improve quality of life.

Для цитирования: Sethi Anish K, O'Connor Elizabeth, Upadhyay Kenil, Valent Kyra, Darapaneni Ruchika, Busch Nisha, Marshall Kendal, Arachchi Dewmi S, Roychowdhury Cassiopeia. Metronidazole-Induced Encephalopathy in a Patient With Metastatic Cancer.. Cureus. 2026. DOI: 10.7759/cureus.102331.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.